MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, LONG, 8.5X220MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, LONG, 8.5X220MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: blunt tip screw, 4x56mm; catalog#: 47-2486-056-40; lot#: 3002996; blunt tip screw, 4x36mm; catalog#: 47-2486-036-40; lot#: 3010630; blunt tip screw, 4x38mm; catalog#: 47-2486-038-40; lot#: 3024680; blunt tip screw, 4x38mm; catalog#: 47-2486-038-40; lot#: 3064861; cortical bone screw, 4x20mm; catalog#: 47-2486-120-40; lot#: 2999909; cortical bone screw, 4x22mm; catalog#: 47-2486-122-40; lot#: 3006524; cortical bone screw, 4x26mm; catalog#: 47-2486-126-40; lot#: 3024356; proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3036115.Therapy date: (b)(6) 2021.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted with ann nail on an unknown side and one month post-implantation it was noticed that one of the proximal screws had backed out from its implanted position.Hence, patient underwent a revision surgery during which the backed out screw was explanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information which was received on jul 21, 2021.D10- medical product: torque limiting handle; item# : 27923; lot# : unknown.Lg cann screwdriver handle; item# : 214149000; lot# : unknown.Therapy date: (b)(6), 2021.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.Additionals: d10, e1, h2.Corrections: b4, g3, g6, h10.The manufacturer received other source documents for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Additional Manufacturer Narrative
Review of event description: it was reported that the patient was implanted on (b)(6) 2021.1 month post the surgery, it was noticed that the proximal screws gradually migrated from the implanted position.A revision surgery has been performed on (b)(6) 2021, during which, only the migrated screw was explanted.Patent had a fall during rehabilitation.Review of received data: - due diligence: further due diligence to support the conclusion was completed and documented in diligence log.Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- raw material certificate: the raw material certificate was reviewed with no anomalies noted.- surgical technique sap: the surgical technique 197-glbl-en explains that the locking of the corelock is done using the corelock driver with torque limiting handle.Turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle.Conclusion: it was reported that the patient was implanted on (b)(6) 2021.1 month post the surgery, it was noticed that the proximal screws gradually migrated from the implanted position.A revision surgery has been performed on (b)(6) 2021, during which, only the migrated screw was explanted.Patent had a fall during rehabilitation.Neither x-rays, operative notes, office visit notes, nor device(s) or photos of the device(s) were received; therefore the condition of the component(s) is unknown.It is reported that the patient fell during rehabilitation.Nevertheless, it remains unknown what potential effect the fall had to the reported event.The locking of the corelock during the initial surgery has not been performed as specified in the surgical technique using only the corelock driver with torque limiting handle.Instead, additionally a non-torque limiting screwdriver was used.It remains unknown what the potential effect of this deviation from the surgical technique could be.Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition and behavior, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.The need for corrective measures is not indicated for the time being and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
PROXIMAL HUMERUS, LEFT, LONG, 8.5X220MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12223776
Report Number0009613350-2021-00343
Device Sequence Number11854823
Product Code HSB
UDI-Device Identifier00889024505933
UDI-Public00889024505933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2496-221-08
Device Lot Number3031559
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer07/21/2021
09/16/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date08/12/2021
09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;